Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 45, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Jun 21, 2021, 3:36 AM EDT. It took effect at Jun 21, 2021, 2:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2021, 3:36 AM EDT (07:36 UTC)
- In effect from
- Jun 21, 2021, 2:00 PM EDT
- Expired
- Jun 22, 2021, 5:51 AM EDT
- In force
- 16 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
104 WHUS71 KGYX 210736 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 336 AM EDT Mon Jun 21 2021 ANZ152-154-212145- /O.NEW.KGYX.SC.Y.0045.210621T1800Z-210622T0800Z/ Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 336 AM EDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT TUESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 2 PM this afternoon to 4 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
629 WHUS71 KGYX 220722 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 322 AM EDT Tue Jun 22 2021 ANZ150-221000- /O.EXB.KGYX.SC.Y.0045.000000T0000Z-210622T1000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 322 AM EDT Tue Jun 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...South winds around 15 kt with gusts up to 25 kt and seas around 5 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ152-154-221000- /O.EXT.KGYX.SC.Y.0045.000000T0000Z-210622T1000Z/ Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 322 AM EDT Tue Jun 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
165 WHUS71 KGYX 220951 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 551 AM EDT Tue Jun 22 2021 ANZ150-152-154-221100- /O.CAN.KGYX.SC.Y.0045.000000T0000Z-210622T1000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 551 AM EDT Tue Jun 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Wave heights have fallen below 5 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 11:00 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 20, 11:00 PM EDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Gray ME 1100 PM EDT Sun Jun 20 2021 .SYNOPSIS... Heat and humidity will build on Monday. A cold front approaches from the west late Monday with showers and storms possible late afternoon and evening. Some storms could be strong Monday while all storms have heavy rainfall potential. The cold front gradually pushes east out over the waters late Tuesday, then high pressure returns for a cooler and quiet end to the week. && .NEAR TERM /TONIGHT/... 11PM UPDATE... Mostly clear sky and temperatures falling into the 60s late this evening. Going forecast seems largely on track. Biggest forecast question is fog. Fog didn't form last night and we are starting from a higher temperature tonight. However, low level moisture advection could be enough to get some fog going mainly in the valleys. 7PM UPDATE... Made minor adjustments to temperature forecast for the next few hours based on latest observations. Otherwise no significant changes in forecast thinking. ORIGINAL DISCUSSION... Frontal boundary draped through southern New England will slowly move north as a warm front tonight into Monday. Aloft, the 500 mb pattern will start to amplify overnight as a long wave trough to our west deepens drawing moisture northward. Dewpoints in the 50s this evening will climb into the mid to uppers 60s across the south and into the low 60s across the north by Monday morning. Sensible weather for tonight will just be increasing clouds with lows in the mid 50s north to mid 60s south. Increasing low level moisture along with mostly clear skies to start tonight will also bring potential for some patchy valley fog and fog near the Mid-Coast. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... Bottom line up front: The ingredients for strong to severe thunderstorms and locally very heavy rain will approach the forecast area Monday through Monday night while current guidance keeps the greatest threat to our west and north. The long wave trough to our west will continue to deepen through Monday with the warm front lifting through the forecast area Monday afternoon. Dewpoints will continue to rise into the upper 60s to near 70F Monday afternoon while ambient air temperatures climb into the mid to upper 80s to near 90F. This will lead to heat indices to climb into the low 90s across interior western Maine and southern New Hampshire with current guidance indicating that we will fall just short of heat advisory criteria. The factors in play for storms are the passage of the warm front during the day and the timing and strength of a cold front approaching from the west tomorrow evening through tomorrow night. There is good agreement that there will little in the way of a tropical connection to Claudette as that system passes offshore, although PWATs will still run anomalously high around 1.5 to 2 inches. The 12Z CAM guidance lifts the warm front through the area late morning through early afternoon slightly before peak heating. Low level helicity will be maximized along the warm front with impressive 0-3km SRH values in excess of 250 m2/s2. CAMs are quite bearish in convective initiation along the warm front owing to the pre-peak heating passage, but could see more robust convective coverage and an increase in severe potential if the front passes closer to peak heating. Much of the area will be within the warm sector tomorrow afternoon as a cold front moves across upstate NY. Ahead of the front SBCAPE will climb into the 1500 to 2500 J/kg range across much of New Hampshire and western Maine except for the coastal plain from Portland northward where cool and stable marine air will be advected inland on southerly winds. Effective shear will be diminishing behind the warm front across the southern half of the area with pockets of 0-6km bulk shear to 45 kts remaining along the International Border to the mountains. It is here where the greatest chance for severe storms and very heavy rain will be tomorrow afternoon through Monday night and have continued enhanced wording with thunderstorms. The overall look is for the front to arrive past peak instability and for the front to wash out as it enters the forecast area Monday night. This look suggests that the severe and heavy rain threat will remain to the west and north of the forecast area with some towns missing out on seeing any rain. With the warm moist airmass in place areas of fog are possible Monday night with lows generally in the mid to upper 60s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Latest deterministic guidance and ensemble information have backed off on rainfall for Tuesday as cold front moves offshore early on. However, there is a chance for convection redevelopment on or near the coastal plain if the front slows down or if the front throws back some rain anafrontal style. Nevertheless, all signs point toward lower PoPs on Tuesday than what we have been running with, with highest values in the south and on the coastal plain. It's actually possible that this high PWAT air mass will not deliver any drought- relieving goods for a good portion of the forecast area, sadly. However, as long as it's around with at least a little forcing for ascent we will have to watch for some localized heavy convective rainfall. High pressure moves on in for Tuesday night through Thursday providing for cooler and drier weather. The dry weather looks to continue through Friday. There is reasonable agreement in the 12z model suite that more of a meridional flow will develop and aid in the transport of higher PWATs for the weekend and a renewed chance of showers and thunderstorms. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... Short Term...Increasing moisture will bring chance for valley fog at KLEB and low cigs briefly Monday morning to coastal terminals. Scattered TSRA will bring potential restrictions to KLEB and KHIE Monday afternoon and evening with VFR at remaining terminals. Low cigs and reduced visibility in rain and fog will likely bring periods of IFR Monday night. Long Term...Cig and vsby restrictions likely early Tuesday morning in low clouds and fog, possibly IFR. Thereafter, mainly VFR conditions expected Tuesday during the day. VFR continues Tuesday night through Friday as high pressure ridging slowly moves through the region. && .MARINE... Short Term...Some patchy fog will bring reduced visibility tonight over the waters. Southerly winds increase ahead of cold front SCA winds and seas possible by Monday afternoon and evening. Winds and seas subside towards Tuesday morning. Long Term...Winds and seas look to remain below SCA thresholds Tuesday through Friday after any 5 footers subside Tuesday morning. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM UPDATE...Kimble SHORT TERM...Schroeter LONG TERM...Ekster
Hazardous weather outlook, Jun 21, 3:32 AM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 332 AM EDT Mon Jun 21 2021 NHZ010-013-220745- Strafford-Interior Rockingham- 332 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for central New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The combination of heat and humidity may bring the heat index up to 95 degrees Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MEZ023>028-NHZ014-220745- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 332 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-220745- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 332 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>022-033-NHZ001>007-009-011-220745- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Belknap-Cheshire- 332 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. A cold front arriving Monday night will bring thunderstorms. There is a chance that these storms may become severe with damaging winds and heavy rainfall the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NHZ008-012-015-220745- Merrimack-Eastern Hillsborough-Western And Central Hillsborough- 332 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. A cold front arriving Monday night will bring thunderstorms. There is a chance that these storms may become severe with damaging winds and heavy rainfall the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:33 AM EDT | Special Weather Statement | GYX | Oxford | 27 min |
| Jun 21, 4:02 PM EDT | Special Weather Statement | GYX | Somerset | 43 min |
| Jun 21, 4:14 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 61 min |
| Jun 21, 4:33 PM EDT | Tornado Warning | GYX | Somerset | 42 min |
| Jun 21, 5:14 PM EDT | Special Weather Statement | GYX | Somerset | 31 min |
| Jun 21, 5:46 PM EDT | Dense Fog Advisory | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo | 14 hr |
| Jun 21, 6:38 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 52 min |
| Jun 21, 6:52 PM EDT | Special Weather Statement | GYX | Somerset | 38 min |
| Jun 21, 7:06 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 39 min |
| Jun 21, 7:16 PM EDT | Special Weather Statement | GYX | Franklin | 29 min |
| Jun 21, 7:47 PM EDT | Special Weather Statement | GYX | Somerset | 28 min |
| Jun 21, 5:47 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 43 min |
| Jun 21, 6:25 PM EDT | Special Weather Statement | GYX | Coos | 35 min |
| Jun 21, 6:48 PM EDT | Special Weather Statement | GYX | Grafton | 27 min |
| Jun 21, 6:56 PM EDT | Severe Thunderstorm Warning | GYX | Grafton, Sullivan | 35 min |
| Jun 21, 7:01 PM EDT | Special Weather Statement | GYX | Grafton | 29 min |
| Jun 21, 7:36 PM EDT | Special Weather Statement | GYX | Coos | 24 min |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.